Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Local well-posedness for the incompressible full magneto-micropolar system with vacuum

  • 30 Accesses


In this paper, a full incompressible magneto-micropolar system is investigated. We prove the local well-posedness of strong solutions to the full system with vacuum. Moreover, previous compatibility conditions on the initial data are also moved.

This is a preview of subscription content, log in to check access.


  1. 1.

    Alazard, T.: Low Mach number limit of the full Navier–Stokes equations. Arch. Ration. Mech. Anal. 180, 1–73 (2006)

  2. 2.

    Bourguignon, J., Brezis, H.: Remarks on the Euler equation. J. Funct. Anal. 15, 341–363 (1974)

  3. 3.

    Carroll, R.W., Glick, A.J.: On the Ginzburg–Landau equations. Arch. Ration. Mech. Anal. 16, 373–384 (1964)

  4. 4.

    Danchin, R., Mucha, P.B.: The incompressible Navier–Stokes equations in vacuum. arXiv: 1705.06061 v2

  5. 5.

    Dou, C., Jiang, S., Ou, Y.: Low Mach number limit of full Navier–Stokes equations in a 3D bounded domain. J. Differ. Equ. 258, 379–398 (2015)

  6. 6.

    Duan, R.: Green’s function and large time behavior of the Navier–Stokes–Maxwell system. Anal. Appl. 10(2), 133–197 (2012)

  7. 7.

    Durán, M., Ferreira, J., Rojas-Medar, M.A.: Reproductive weak solutions of magneto-micropolar fluid equations in exterior domains. Math. Comput. Model. 35, 779–791 (2002)

  8. 8.

    Fan, J., Sun, W., Yin, J.: Blow-up criteria for Boussinesq system and MHD system and Landau–Lifshitz equations in a bounded domain. Bound. Value Probl. 2016, 90 (2016)

  9. 9.

    Fan, J., Samet, B., Zhou, Y.: A regularity criterion for a density-dependent incompressible liquid crystals model with vacuum. Hiroshima Math. J. 49, 129–138 (2019)

  10. 10.

    Fan, J., Zhou, Y.: Regularity criteria for the 3D density-dependent incompressible Maxwell–Navier–Stokes system. Comput. Math. Appl. 73, 2421–2425 (2017)

  11. 11.

    Germain, P., Ibrahim, S., Masmoudi, N.: Well-posedness of the Navier–Stokes–Maxwell equations. Proc. R. Soc. Edinb. Sect. A 144(1), 71–86 (2014)

  12. 12.

    Ibrahim, S., Yoneda, T.: Local solvability and loss of smoothness of the Navier–Stokes–Maxwell equations with large initial data. J. Math. Anal. Appl. 396, 555–561 (2012)

  13. 13.

    Kang, E., Lee, J.: Notes on the global well-posedness for the Maxwell-Navier-Stokes system. Abstr. Appl. Anal. 6, 402793 (2013)

  14. 14.

    Li, J.: Local existence and uniqueness of strong solutions to the Navier–Stokes equations with nonnegative density. J. Differ. Equ. 263, 6512–6536 (2017)

  15. 15.

    Lions, P.L.: Mathematical Topics in Fluid Mechanics, Compressible Models, vol. 2. Oxford University Press, New York (1998)

  16. 16.

    Liu, Y., Li, S.: Global well-posedness for magneto-micropolar system in \(2\frac{1}{2}\) dimensions. Appl. Math. Comput. 280, 72–85 (2016)

  17. 17.

    Łukaszewicz, G.: Micropolar Fluids: Theory and Applications. Birkhäuser, Boston (1999)

  18. 18.

    Łukaszewicz, G., Sadowski, W.: Uniform attractor for 2D magneto-micropolar fluid flow in some unbounded domains. Z. Angew. Math. Phys. 55, 247–257 (2004)

  19. 19.

    Masmoudi, N.: Global well posedness for the Maxwell–Navier–Stokes system in 2D. J. Math. Pures Appl. 93, 559–571 (2010)

  20. 20.

    Metivier, G., Schochet, S.: The incompressible limit of the non-isentropic Euler equations. Arch. Ration. Mech. Anal. 158, 61–90 (2001)

  21. 21.

    Temam, R.: Navier–Stokes Equations: Theory and Numerical Analysis. AMS Chelsea Publishing, Providence (2001)

  22. 22.

    Wu, H.: Strong solution to the incompressible MHD equations with vacuum. Comput. Math. Appl. 61, 2742–2753 (2011)

  23. 23.

    Xiao, Y., Xin, Z.: On the vanishing viscosity limit for the 3D Navier–Stokes equations with a slip boundary condition. Commun. Pure Appl. Math. 60, 1027–1055 (2007)

  24. 24.

    Yuan, J.: Existence theorem and blow-up criterion for the strong solutions to the magneto-micropolar fluid equations. Math. Methods Appl. Sci. 31, 1113–1130 (2008)

  25. 25.

    Zhang, Z., Yao, Z., Wang, X.: A regularity criterion for the 3D magneto-micropolar fluid equations in Triebel–Lizorkin spaces. Nonlinear Anal. 74, 2220–2225 (2011)

Download references


This work is partially supported by NSFC (No. 11971234).

Author information

Correspondence to Yong Zhou.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Appendix: Proof of (1.18)

Appendix: Proof of (1.18)


Let \(w\times n=0\) on \(\partial \varOmega \). If (1.18) is not true, there exists a sequence \(w_m\in H^1\) and \(w_m\times n=0\) on \(\partial \varOmega \), such that

$$\begin{aligned} \Vert w_m\Vert _{L^2}>m(\Vert \mathrm {div}\,w_m\Vert _{L^2}+\Vert \mathrm {rot}\,w_m\Vert _{L^2}),\ \ \forall m. \end{aligned}$$

We may assume that

$$\begin{aligned} \Vert w_m\Vert _{L^2}=1. \end{aligned}$$

Using (1.17) for \(s=1\), we have

$$\begin{aligned} \Vert w_m\Vert\le & {} C(\Vert \mathrm {div}\,w_m\Vert _{L^2}+\Vert \mathrm {rot}\,w_m\Vert _{L^2}+\Vert w_m\Vert _{L^2})\nonumber \\\le & {} C\left( \frac{1}{m}+1\right) \le 2C. \end{aligned}$$

We can extract a subsequence still denoted \(w_m\), which converges weakly in \(H^1\) to \(w\in H^1, w\times n=0\) on \(\partial \varOmega \). The convergence holds in \(L^2\) strongly and then

$$\begin{aligned} \Vert w\Vert _{L^2}=1. \end{aligned}$$

On the other hand by (2.33),

$$\begin{aligned} \mathrm {div}\,w=0, \mathrm {rot}\,w=0. \end{aligned}$$

And therefore

$$\begin{aligned} w:=\mathrm {rot}\,v. \end{aligned}$$
$$\begin{aligned} 0=\int \limits v\mathrm {rot}\,w\mathrm {d}x=\int \limits w\mathrm {rot}\,v\mathrm {d}x-\int \limits v\cdot (w\times n)\mathrm {d}S=\int \limits w^2\mathrm {d}x, \end{aligned}$$

which gives

$$\begin{aligned} w=0\ \ \text{ in }\ \ \varOmega . \end{aligned}$$

This gives a contradiction with (2.36). \(\square \)

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Fan, J., Zhang, Z. & Zhou, Y. Local well-posedness for the incompressible full magneto-micropolar system with vacuum. Z. Angew. Math. Phys. 71, 42 (2020). https://doi.org/10.1007/s00033-020-1267-z

Download citation


  • Well-posedness
  • Magneto-micropolar
  • Vacuum

Mathematics Subject Classification

  • 35A07
  • 35Q35
  • 76N15